MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT B-HCG CARTRIDGE

ABBOTT POINT OF CARE I-STAT B-HCG CARTRIDGE
Catalog Number 05P58-25
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes Abdominal Pain (1685); Diarrhea (1811); Nausea (1970)
Date of Event 03/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 19-jan-2024, abbott point of care (apoc) was contacted by a customer regarding i-stat b-hcg cartridges that yielded a positive result on a 39 year old female patient with abdominal pain, nausea, diarrhea.There was no additional patient information at the time of this report.Return product is not available for investigation.Method; date; collected; tested & result.I-stat, (b)(6) 2022, 2:03pm, 2:14pm & 52.6 iu/ml.Roche, (b)(6) 2022, ni, ni & <5.0 iu/ml.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.I-stat positive cut-off values: b-hcg < 5.0 iu/l negative.5.0 < ss-hcg < 25.0 iu/l indeterminate.B-hcg >25.0 iu/l positive.Intended use: the i-stat® total beta-human chorionic gonadotropin (b-hcg) test is an in vitro diagnostic test for the quantitative and qualitative determination of b-hcg in venous whole blood or plasma samples using the i-stat 1 analyzer systems.The test is intended to be used as an aid in the early detection of pregnancy and is for prescription use only.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 26-apr-2024.A review of the device history record confirmed the cartridge lot met finished goods release criteria.Retained cartridges could not be tested as the lot expired on 07-jul-2022, prior to the communication of the issue by the customer on 19-jan-2024.No deficiency has been identified for total b-hcg cartridge lot n22021b.

Brand Name
I-STAT B-HCG CARTRIDGE
Common Device Name
B-HCG CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
princeton, NJ K2H 8-V4
CA   K2H 8V4
6136123525
MDR Report Key18702697
Report Number2245578-2024-00039
Device Sequence Number6195087
Product Code DHA
UDI-Device Identifier10054749001009
UDI-Public10054749001009
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K133002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2022
Device Catalogue Number05P58-25
Device Lot NumberN22021B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexFemale